1 doctor weighed in:

What could be causing my Coumadin (warfarin) levels to go up and down continually?

1 doctor weighed in
Dr. Michael Moran
Internal Medicine - Cardiology

In brief: Diet or generic...

Dietary foods can make Coumadin levels go up and down, so can certain medications.
If all else is the same, the biggest cause is getting generic Coumadin (warfarin). The fda allows generic houses to be +/- 20% bio-equivalent of their trade name partners, so a dose could theoretically be off by as much by 40%. Ask your doctor to try trade name coumadin, be careful with a drug with a narrow range.

In brief: Diet or generic...

Dietary foods can make Coumadin levels go up and down, so can certain medications.
If all else is the same, the biggest cause is getting generic Coumadin (warfarin). The fda allows generic houses to be +/- 20% bio-equivalent of their trade name partners, so a dose could theoretically be off by as much by 40%. Ask your doctor to try trade name coumadin, be careful with a drug with a narrow range.
Dr. Michael Moran
Dr. Michael Moran
Thank
Get help from a real doctor now
Dr. Umesh Patel
Board Certified, Internal Medicine
38 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors